Alert archive / Oregon / Red Flag Warnings in 2017

Red Flag Warning 9, NWS Boise, ID

August 12, 2017

NWS Boise, ID issued this red flag warning at Aug 12, 2017, 7:32 AM PDT. It took effect at Aug 12, 2017, 1:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 12, 2017, 7:32 AM PDT (14:32 UTC)
In effect from
Aug 12, 2017, 1:00 PM PDT
Expired
Aug 12, 2017, 10:00 PM PDT
In force
9 hr
Issued by
NWS Boise, ID

The text

As transmitted.

789 
WWUS85 KBOI 121432
RFWBOI

URGENT - FIRE WEATHER MESSAGE
National Weather Service Boise ID
832 AM MDT Sat Aug 12 2017

...SCATTERED THUNDERSTORMS ACROSS THE BAKER VALLEY...

.An approaching upper level trough will enhance afternoon 
instability, generating scattered showers and thunderstorms across
the Baker Valley. Convection will continue through the evening 
hours, as the upper level trough tracks eastward into central 
Idaho. Storms will be capable of producing outflow winds to 45 mph
and 0.25 to 0.75 inches of rainfall under storm cores. 


ORZ646-130500-
/O.NEW.KBOI.FW.W.0009.170812T2000Z-170813T0500Z/
Baker Valley-
732 AM PDT Sat Aug 12 2017

...RED FLAG WARNING FOR LIGHTNING IN EFFECT FROM 1 PM THIS 
AFTERNOON TO 10 PM PDT THIS EVENING ACROSS THE BAKER 
VALLEY, WHICH IS FIRE WEATHER ZONE 646...

The National Weather Service in Boise has issued a Red Flag
Warning, which is in effect from 1 PM this afternoon to 10 PM PDT
this evening. 

* THUNDERSTORMS...Scattered in coverage by mid-afternoon.

* OUTFLOW WINDS...Gusts to 45 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly.

&&

$$


L
1 follow-up statement
487 
WWUS85 KBOI 130450
RFWBOI

URGENT - FIRE WEATHER MESSAGE
National Weather Service Boise ID
1050 PM MDT Sat Aug 12 2017

ORZ646-130600-
/O.EXP.KBOI.FW.W.0009.000000T0000Z-170813T0500Z/
Baker Valley-
950 PM PDT Sat Aug 12 2017

...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR
LIGHTNING FOR BAKER VALLEY...WHICH IS FIRE WEATHER ZONE 646...

Thunderstorms across the area have weakened with only isolated
activity possible through the overnight hours.

$$


L

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Aug 12, 2:26 AM PDT, 5 hours 6 minutes earlier.

Area forecast discussion, Aug 12, 2:26 AM PDT, 5 hours 6 minutes before
Area Forecast Discussion
National Weather Service Boise ID
326 AM MDT Sat Aug 12 2017

.SHORT TERM...Models remain consistent transferring the main
instability and convective threat to western Baker and northern
Harney Counties this afternoon and evening, as a Pacific upper
trough comes inland.  This is the first significant trough since
June and it will bring noticeable cooling to northern and western
parts of our CWA Sunday.  Weaker instability will develop isolated
afternoon and evening thunderstorms on the Idaho side, mainly in the
central Idaho mountains today and Sunday. Air quality will continue
to improve but there will still be areas of smoke and haze
especially in Idaho north of the Snake River Basin.  High
temperatures today will be in the 90s, except 80s in the northern
mountains.  Highs Sunday will be 10 to 15 degrees cooler on the
Oregon side (70s and 80s), and 5 to 10 degrees cooler on the Idaho
side (85 to 90 in the valleys, and 75 to 85 in the mountains).
Light winds today will become west or northwest 10 to 20 mph Sunday.

.LONG TERM...Sunday night through Saturday...An upper level trough
over the region Monday and Tuesday will bring a respite from the
heat, with high temperatures below normal for the first time since
June. Northwest flow aloft following the trough will keep
temperatures a few degrees below normal through Thursday. On Friday
and Saturday an upper level ridge building inland from the coast
will return temperatures to near or slightly above normal. As the
trough deepens over the Intermountain Region Sunday night and
Monday, it will generate isolated to scattered showers, and isolated
afternoon and evening thunderstorms, mainly over the higher terrain.
We can expect dry weather with mostly clear skies Tuesday through
Saturday.

&&

.AVIATION...Mainly VFR through Sunday. Expect local visibility
restrictions to less than 10SM due to smoke today. Afternoon and
evening thunderstorms today and Sunday, mainly over the higher
terrain, will be accompanied by gusty outflow winds. Otherwise
surface winds will be variable 10 kts or less, becoming west to
northwest 10-20 kts Sunday afternoon. Winds aloft at 10k ft MSL will
be south to southwest 10-20kts.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...None.
OR...None.

&&

www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise

SHORT TERM...LC
LONG TERM....JT
AVIATION.....JT

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 3:08 PM PDTSpecial Weather StatementBOIBaker37 min
Aug 12, 3:50 PM PDTSpecial Weather StatementBOIBaker40 min

Nearby

Red Flag Warnings in Oregon, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.